Oklahoma, 2012

Damaging Wind in Oklahoma, July 12, 2012

July 12, 2012 · NWS TSA · 1 event in 1 county or zone

Isolated thunderstorms developed during the afternoon of the 12th over far southeastern Oklahoma. Damaging wind occurred with one of the storms in Le Flore County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Isolated thunderstorms developed during the afternoon of the 12th over far southeastern Oklahoma. Damaging wind occurred with one of the storms in Le Flore County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 12, 2:30 PM CST, 4 hours 35 minutes earlier.

Area forecast discussion, Jul 12, 2:30 PM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT THU JUL 12 2012

.DISCUSSION...
A FEW POP UP SHOWERS OVER THE TERRAIN OF SOUTHEAST OK ARE ABOUT
ALL WE CAN MUSTER THIS AFTERNOON...AND THIS SHOULD BE GONE PRIOR
TO 00Z. ANOTHER WEAK DISTURBANCE IN NNW FLOW ALOFT CAN BE SEEN IN
WATER VAPOR AND HAS SPARKED A FEW THUNDERSTORMS ACROSS NE KANSAS.
THIS WILL NEED TO BE MONITORED THIS EVENING FOR POSSIBLE ISOLATED
DEVELOPMENT OVER FAR NE OKLAHOMA AND NW ARKANSAS...RIGHT NOW WILL
KEEP A DRY FORECAST FOR THE EVENING PERIOD.

OTHER THAN THAT NO MAJOR CHANGES ANTICIPATED THROUGH THE NEXT
SEVERAL DAYS WITH ANY PRECIP CHANCES TIED MAINLY TO TERRAIN
INFLUENCES AND ANY SHORTWAVE ENERGY THAT DROPS SOUTH ALONG THE
EASTERN SIDE OF THE UPPER RIDGE. WEAK UPPER TROUGH WILL GRADUALLY
PUSH WEST ACROSS TEXAS THIS WEEKEND AND SHOULD OFFER A BIT BETTER
CHANCES OF SHOWERS AND THUNDERSTORMS IN SOUTHEAST AREAS THIS
WEEKEND.

OTHERWISE...SUMMER DRONES ON. TEMPS LIKELY TO INCH UP
NEXT WEEK WITH AFTERNOON HEAT INDICES IN MANY AREAS NEAR OR A
LITTLE ABOVE 105...HOWEVER OUTSIDE OF URBAN LOCATIONS THE
OVERNIGHT TEMPS SHOULD REMAIN BELOW THE 75 DEGREE THRESHOLD FOR
HEAT ADVISORIES. MAV/MEX NUMBERS REMAIN SIGNIFICANTLY TOO COOL.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75 100  75 101 /  10  10  10  10
FSM   75  98  75  98 /  10  10  10  20
MLC   70  97  70  98 /  10  10  10  10
BVO   65  99  65 101 /  10  10  10  10
FYV   65  96  65  96 /  10  10  10  20
BYV   68  96  68  95 /  10  10  10  20
MKO   71  99  71 100 /  10  10  10  10
MIO   69  98  69  99 /  10  10  10  10
F10   69 100  69 101 /  10  10  10  10
HHW   71  95  71  96 /  10  10  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...14
LONG TERM....23
Hazardous weather outlook, Jul 12, 4:03 PM CST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
503 PM CDT THU JUL 12 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
503 PM CDT THU JUL 12 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THROUGH TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
        RISK...LIMITED.
        AREA...SOUTHEAST OKLAHOMA.
        ONSET...ONGOING INTO EARLY EVENING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING INTO THE EARLY EVENING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING INTO EARLY EVENING.

DISCUSSION...
ISOLATED THUNDERSTORMS CONTINUE TO DEVELOP ACROSS PARTS OF FAR
SOUTHEAST OKLAHOMA WITHIN THE PERIOD OF PEAK HEATING...AND WILL
CONTINUE INTO THE EARLY EVENING HOURS. SEVERE WEATHER IS NOT
ANTICIPATED...HOWEVER...DECAYING STORMS MAY PRODUCE BRIEF WIND GUSTS
BETWEEN 40 AND 50 MPH.

A LIMITED FIRE DANGER WILL ALSO CONTINUE INTO THE EVENING...BUT
WILL BE MITIGATED DURING THE OVERNIGHT HOURS BY INCREASED RELATIVE
HUMIDITY VALUES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...NO HAZARDS.
SATURDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY AND WEDNESDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE IN THE HIGHER TERRAIN
AREAS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS OVER THE
WEEKEND AND INTO EARLY NEXT WEEK...AS AN UPPER LEVEL DISTURBANCE
LINGERS OVER THE LOWER MISSISSIPPI VALLEY. OTHERWISE...HOT
CONDITIONS ARE EXPECTED TO PREVAIL AS AN UPPER LEVEL RIDGE BUILDS
INTO THE PLAINS FROM THE WEST. FIRE WEATHER CONCERNS WILL REMAIN ONGOING AS
THE VEGETATION CONTINUES TO DRY OUT AND EXPECTED AREAL COVERAGE
OF RAINFALL REMAINS LOW.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 12, 4:06 PM CST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
506 PM CDT THU JUL 12 2012

OKZ049-053-122300-
CHOCTAW OK-PUSHMATAHA OK-
506 PM CDT THU JUL 12 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     NORTHERN CHOCTAW AND SOUTHWESTERN PUSHMATAHA

AT 506 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MOYERS TO 3 MILES SOUTH OF DELA...MOVING WEST AT 10
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
KENT...SPEER...ANTLERS...DELA...MOYERS...KOSOMA AND KELLOND.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3416 9586 3417 9578 3440 9579 3440 9559
      3414 9539 3405 9582
TIME...MOT...LOC 2206Z 071DEG 7KT 3434 9565 3416 9552
Special weather statement, Jul 12, 5:29 PM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
629 PM CDT THU JUL 12 2012

ARZ029-OKZ076-130030-
LE FLORE OK-SEBASTIAN AR-
629 PM CDT THU JUL 12 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     WESTERN SEBASTIAN

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN LE FLORE

AT 630 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER JENNY LIND...
MOVING SOUTHWEST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...ROCK ISLAND...HACKETT...JENSON...BONANZA...JENNY
LIND AND RYE HILL.

THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3509 9448 3519 9455 3530 9433 3524 9426
TIME...MOT...LOC 2330Z 060DEG 10KT 3524 9432
Special weather statement, Jul 12, 6:17 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
717 PM CDT THU JUL 12 2012

OKZ072-130115-
SEQUOYAH OK-
717 PM CDT THU JUL 12 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTY...

IN EAST CENTRAL OKLAHOMA
     EASTERN SEQUOYAH

AT 717 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
MULDROW...MOVING SOUTHWEST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SALLISAW...GANS...MULDROW...MC KEY
AND BRUSHY.

THIS STORM WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3535 9475 3535 9477 3534 9479 3533 9481
      3549 9490 3562 9455 3546 9446
TIME...MOT...LOC 0017Z 065DEG 10KT 3550 9461

The radar

The Western Arkansas radar (KSRX), 45 km away, was scanning. The volume nearest the first event began at 01:03 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Le Flore

When
July 12, 7:05 PM CST
Where
Le Flore County, Howe
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.950, -94.630

Strong thunderstorm wind blew down power lines on Morris Creek Road near Poteau Mountain Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 400180.